MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO, 25 DEGREE TIGHT CURVE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURELASSO, 25 DEGREE TIGHT CURVE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SUTURELASSO, 25 DEGREE TIGHT CURVE LEFT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a rotator cuff arthroscopy it was not possible to pull the wire loop with the suture retriever, as the wire loop of the device immediately tore inside the patient.No part of the device broke off inside the patient.There was no harm or adverse event for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified breakage to the suturelasso wire at the loop.No damage was noted to the curved tip of the suturelasso assembly, and no other abnormalities were identified.During device functioning, the wire was able to move as intended.The cause of this event is undetermined; however, most likely caused are the application of prying/leveraging forces to the device during use and/or interference with sharp instruments.

Brand Name
SUTURELASSO, 25 DEGREE TIGHT CURVE LEFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12198254
Report Number1220246-2021-03413
Device Sequence Number12073327
Product Code LXH
UDI-Device Identifier00888867031425
UDI-Public00888867031425
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberSUTURELASSO, 25 DEGREE TIGHT CURVE LEFT
Device Catalogue NumberAR-4068-25TL
Device Lot Number929598241
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date10/13/2021
Patient Sequence Number1